MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-402
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 04/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a triathlon femoral component was reported.The event was not confirmed.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: photo provided showed a recently explanted femoral component, amount of in-growth was noted on the inner surface of the device, nothing else of note could be seen on the photograph provided.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: there is no documentation of the revision surgery other than the per.The x-rays provided show the femur is posteriorly subluxed in relation to the tibia confirming instability.The root cause of this can not be established from the limited information provided.Serial x-rays and the revision operative report would provide further insight in to the cause of this problem.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported that the patient's right knee was revised after complaint of instability and dislocation.Initially, surgeon planned to do a poly exchange due to posterior wear of the poly.However, because the patient continued to walk on the knee for months, the poly wore through, the tibial baseplate became damaged, and the femoral component because scratched up.Significant metal debris was noted intra-operatively.The femoral component, insert, and baseplate were revised.Rep confirmed he can provide some pictures, and that otherwise, no further information will be released by the hospital or surgeon.

Brand Name
TRIATHLON P/A CR BEADED #4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11869255
Report Number0002249697-2021-00904
Device Sequence Number16944540
Product Code MBH
UDI-Device Identifier07613327040944
UDI-Public07613327040944
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5517-F-402
Device Catalogue Number5517F402
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2021
Initial Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR